MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(expiration date): unk, no serial number reported.(device manufacturing date): no serial numbers reported.(b)(4).
 
Event or Problem Description
Vault was reporter in the right eye (od) of a patient with an implantable collamer lens.Lens remains implanted.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B5: the reporter indicated that a 13.2mm, tmicl13.2, -11.0/1.0/128 (sphere/cylinder/axis) implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2022.Pupil block with elevated iop, pigment dispersion, fixed pupil, iris atrophy, was observed.On (b)(6) 2022, the lens was explanted.In the reporter opinion the cause of this event was reported as other, the reporter stated "fixed dilated pupil, two weeks post icl.Iop slightly elevated, thought might be pupillary block.Pigment dispersion noted, thought might be due to pressure spikes not in office.Now think moxi-dex (5mg/cc) might be case." additional surgical intervention (enlargement of pi yag, additional suture and attempt to exchange) was performed.For status of the eye (signs/symptoms) the reporter stated "phakic without icl implanted.Iris trauma temporally, suture in place, now with mr of -12.75 +1.75x119.Three diopter shift.Waiting to settle to see if proceed with secondary implant.For additional information the reporter stated "first case of iris atrophy.Was concerned it was iop related to high vault.Additional pi enlargement no help.Progressive tid decided to exchange icl.Very difficult case, with induction level anesthesia needed, still not able to keep patient still.Lucky to get lens out.Iris trauma/prolapse.Attempted to placed, then patient began to aspirate, fortunate to be done with case.Contemplating secondary icl under general anesthesia but want refraction to stabilize.Attempted to implant tmicl 12.6 -11.0/1.5/109 (only one avail urgently) sn: (b)(6)." h6- health effect- clinical code 4581: pigment dispersion, unreactive/fixed pupil, iris atrophy, transillumination iris defects.H6 - type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H6- device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).
 
Additional Manufacturer Narrative
Correction: h6 - health effect clinical code: 4581 - dilated pupil, iris trauma/prolapse.Should have been included.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key14116256
Report Number2023826-2022-01185
Device Sequence Number2427561
Product Code QCB
UDI-Device Identifier00841542109154
UDI-Public00841542109154
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer05/04/2022
05/26/2022
09/14/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date05/06/2022
09/06/2022
09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK.; INJECTOR MODEL: MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale